MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: unknown/not reported.It is unknown if the iol had any patient contact or if it was implanted.Section d6b: if explanted, give date: unknown/not reported.It is unknown if the iol had any patient contact or if it was implanted.Device evaluation: the complaint lens was received inside of a coated cartridge.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.A brown spot on the lens could also be identified.The lens was sent to an external laboratory for further analysis.Per external laboratories, the sample could not be identified via fourier transform infrared (ftir) therefore, the energy dispersive spectroscopy (eds) for the residue were all similar, confirming the homogeneity of the sample material.Eds analysis revealed a mixture, possibly containing balanced salt solution (na, p, cl), along with alloy steel and/or iron oxide (presence of fe, cr and high levels of o in all areas).Due to ftir being unable to be performed, the results of the fm could not be compared against the manufacturing process tools/aids library.Furthermore, the zcu150 must be assembled with a cartridge and handpiece device and therefore, it cannot be ruled out that the fm may have been introduced during handling and assembly of the device, and it cannot be confirmed from which component or external tools the fm may have allegedly originated from.The complaint issue "inclusions" was not identified during product and external laboratory evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.An attempt was made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a brown spot on it and was not used.It is unknown if the product had patient contact.The patient outcome was not provided.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16741199
Report Number3012236936-2023-00927
Device Sequence Number17802679
Product Code HQL
UDI-Device Identifier05050474657823
UDI-Public(01)05050474657823(17)260827
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberZCU150
Device Catalogue NumberZCU150U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown